Alert archive / Montana / Snow Advisories in 2007

Snow Advisory 26, NWS Missoula, MT

May 24, 20074 counties in Montana

NWS Missoula, MT issued this snow advisory at May 24, 2007, 2:13 PM MDT for 4 counties in Montana. It took effect at May 24, 2007, 9:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 24, 2007, 2:13 PM MDT (20:13 UTC)
In effect from
May 24, 2007, 9:00 PM MDT
Expired
May 25, 2007, 4:06 AM MDT
In force
7 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at May 24, 12:19 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 24, 12:19 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
1219 PM MDT THU MAY 24 2007

.UPDATE...MOIST UPPER LOW CONTINUES TO SAG SOUTHWARD AND HAS BEGUN
TO ALLOW FOR THE FORMATION OF SHOWERS ACROSS MUCH OF THE REGION.
DUE TO COLD NATURE OF UPPER LOW...BELIEVE THAT INSTABILITY WILL BE
ENOUGH TO SUPPORT A GREATER COVERAGE OF THUNDERSTORMS THIS
AFTERNOON THAN PREVIOUSLY THOUGHT. SOME MAY EVEN BECOME STRONG
ENOUGH TO PRODUCE SMALL HAIL ACROSS NORTH AND CENTRAL WESTERN
MONTANA...SO STAY TUNED.

ALSO WENT AHEAD AND ADDED A HEAVY SNOW WARNING FOR THE POTOMAC
SEELEY LAKE REGION STARTING THIS EVENING. FORECAST MODELS
CONTINUE TO BRING HEAVY AMOUNTS OF PRECIPITATION OVER THE AREA BY
TOMORROW MORNING...AND WITH FALLING SNOW LEVELS...EXPECT SEVERAL
INCHES OF ACCUMULATING SNOW ABOVE 4500 FEET. CONTINUE TO MONITOR
FORECAST AND FORECAST DISCUSSION FOR FURTHER UPDATES.

&&

.AVIATION...LOW CEILINGS AND MOUNTAIN OBSCURATIONS WILL BE ON THE
INCREASE THROUGH TODAY AND TONIGHT...PARTICULARLY FROM FLATHEAD
LAKE NORTH. CONVECTIVELY ENHANCED SHOWERS COULD CAUSE LOCAL
VISIBILITY REDUCTIONS. SEE APPROPRIATE TAFS AND TWEBS.

&&

.PREV DISCUSSION... /ISSUED 947 AM MDT THU MAY 24 2007/

UPDATE...MADE A QUICK UPDATE THIS MORNING TO ADD IN ISOLATED
THUNDER ACROSS MOST OF WESTERN MONTANA AND NORTH CENTRAL IDAHO FOR
THIS AFTERNOON. WITH UPPER LOW SAGGING SOUTHWARD FROM CANADA THIS
AFTERNOON...ATMOSPHERE SHOULD DESTABILIZE ENOUGH TO PRODUCED SOME
CONVECTION. UPPER LOW STILL ON TRACK TO IMPACT THE NORTHERN
ROCKIES LATE THIS AFTERNOON INTO THE EARLY FRIDAY MORNING.
CONTEMPLATING THE IDEA OF ADDING A SNOW ADVISORY FOR THE
POTOMAC/SEELEY LAKE REGION FOR OVER NIGHT TONIGHT...BUT WILL WAIT
TO SEE LATEST MODEL RUNS BEFORE MAKING A FINAL DECISION. FURTHER
UPDATES MAY BE NEEDED.

PREV DISCUSSION... /ISSUED 342 AM MDT THU MAY 24 2007/

DISCUSSION...INTERESTING WEATHER PATTERN SHAPING UP. AN UPPER JET
IS PUSHING INTO OREGON THIS MORNING WHILE AN UPPER LOW APPROACHES
NORTHERN IDAHO AND WESTERN MONTANA FROM THE NORTH. THE NORTHERN
LOW WILL BE THE MAIN WEATHER PRODUCER IN THE SHORT TERM...BUT THE
OREGON JET APPEARS TO BE AIDING SHOWER DEVELOPMENT OVER NORTHEAST
OREGON AND CENTRAL IDAHO THIS MORNING. THIS ACTIVITY WILL SLIDE
EAST ACROSS THE BITTERROOTS AND SAPPHIRES THIS MORNING...AND HAVE
ADJUSTED THE FORECAST ACCORDINGLY.

THE NORTHERN LOW IS ALREADY SPREADING CLOUD COVER AND SHOWERS INTO
FAR NORTHWEST MONTANA THIS MORNING...AND EXPECT THESE TO CONTINUE
SLIDING SOUTH AND EAST THROUGH THE DAY. COULD BE UNSTABLE ENOUGH
WITH THIS FEATURE FOR A FEW EMBEDDED THUNDERSTORMS. SNOW LEVELS
WILL BEGIN TO DROP OVERNIGHT...AND BY THIS TIME THE PRECIPITATION
WILL BE FOCUSED OVER THE WEST GLACIER REGION. HEAVY
ACCUMULATIONS...ESPECIALLY CONSIDERING THE TIME OF YEAR...ARE
EXPECTED DOWN TO 4500 FEET OR SO BY FRIDAY MORNING.

THE SYSTEM WILL EXIT TO THE EAST FRIDAY AFTERNOON WITH LOW
AMPLITUDE RIDGING DEVELOPING EARLY IN THE WEEKEND. ANOTHER SYSTEM
IS EXPECTED TO DROP IN OVER THE REGION LATE SUNDAY AND MONDAY.
THIS FEATURE SHOULD BE EXITING THE AREA ON TUESDAY WITH THE REMAINDER
OF NEXT WEEK LOOKING WARMER AND DRIER.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAVY SNOW WARNING UNTIL 12 PM MDT FRIDAY ABOVE 4500 FEET FOR
     WEST GLACIER REGION.

     HEAVY SNOW WARNING FROM 6 PM THIS EVENING TO 12 PM MDT FRIDAY
     ABOVE 4500 FEET FOR POTOMAC/SEELEY LAKE REGION.

ID...NONE.
&&

SHORT TERM...VIA
LONG TERM....99
AVIATION...VIA
Hazardous weather outlook, May 24, 11:32 AM MDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
1132 AM MDT THU MAY 24 2007

MTZ001-003>005-250300-
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
1132 AM MDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL DROP SOUTH INTO NORTHWEST
MONTANA FROM CANADA TODAY. THE COMBINATION OF COLD AIR ALOFT AND DAY
TIME HEATING WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON INTO
THE EARLY EVENING HOURS. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
HEAVY RAIN AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS THE LOW PRESSURE SYSTEM MOVES EAST OF THE AREA ON FRIDAY...SHOWERS
WILL DIMINISH AS THE DAY PROGRESSES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:17 AM MDTHeavy Snow WarningMSOFlathead, Granite, Lake, Missoula, Powell26 hr

Nearby

Snow Advisories in Montana, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.